MAUDE Adverse Event Report: STRYKER TRAUMA KIEL SCREW GAUGE, SHORT T2 TIBIA; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL SCREW GAUGE, SHORT T2 TIBIA; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060330
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The hospital reported the following event : "measurer short broken, unusable.".
 
Additional Manufacturer Narrative
The reported event that screw gauge, short t2 tibia was alleged of issue (instruments - broken, deformed, worn or scratched) could be confirmed, since the device was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the screw gauge received showed traces of an intense and frequent use.The sleeve of the screw gauge was found to be bend and broken.The bend in the sleeve indicate application of excessive force (overload) during use or sterilization.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.The device had been in use for 14 years (manufactured 2005), so we can safely say that they had fulfilled their tasks in former surgeries as intended.In conjunction with the signs of intense use, it could be safely assumed that the device exceeded its life time.Based on investigation, the root cause was attributed to a user related issue.The failure was caused due to inadequate handling by the user combined with normal wear and tear of the device.Stryker trauma & extremities typically does not specify the maximum number of uses appropriate for re-usable medical devices.The useful life of these devices depends on many factors including the method and duration of each use, and the handling between uses.Careful inspection and functional test of the device before use is the best method of determining the end of serviceable life for the medical device.A review of the labeling did not indicate any abnormalities.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
The hospital reported the following event: "measurer short broken, unusable." the additional information received indicate that the event happened during an intervention, removal of a t2 nail.There was no delay and no impact on the patient.

Brand Name
SCREW GAUGE, SHORT T2 TIBIA
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8243900
Report Number0009610622-2019-00035
Device Sequence Number1439746
Product Code LXH
UDI-Device Identifier04546540196415
UDI-Public04546540196415
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18060330
Device Lot NumberK756095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2019
Initial Date Received by Manufacturer 12/17/2018
Supplement Date Received by Manufacturer03/11/2019
Initial Report FDA Received Date01/14/2019
Supplement Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;